MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LITHOVUE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION LITHOVUE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0067913600
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block g2: the voluntary user medwatch number is mw5116350.Block h6: imdrf device code a0413 captures the reportable event of material separation.Block h6: impact code f23 is being used to capture the reportable issue of unexpected medical intervention.
 
Event or Problem Description
It was reported to boston scientific corporation that a lithovue flexscope was used during a cystoscopy, left ureteroscopy with laser lithotripsy and basket stone removal procedure performed on (b)(6) 2023.During the procedure, there was a left ureteral stent exchange, right ureteral stent removal and left retrograde pyelogram.While performing laser lithotripsy on the left ureter/kidney a thin metal like foreign body was found during the flushing process.It was reported the lithovue flexscope had the tip sheared off.In the physicians assessment the metal piece came from either the retrieval basket (unknown manufacturer) or the scope but did occur during the procedure.The instructions for use state the following: do not withdraw a laser fiber back into the ureteroscope while the laser is firing.Doing so may cause patient injury and/or scope damage.Inserting and removing an accessory and application of therapy note: if using a laser lithotripsy system, select a system which features an aiming beam with adjustable intensity or pulse option.Adjust aiming beam intensity or pulsation to allow clear live video image of the lithotripsy target.Do not actuate any accessory device, including laser lithotripsy devices, without a clear endoscopic live video image.If the laser aiming beam cannot be adjusted to provide a satisfactory image, abort the procedure.

Brand Name
LITHOVUE
Common Device Name
URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16878380
Report Number3005099803-2023-02414
Device Sequence Number7291270
Product Code FGB
UDI-Device Identifier08714729874812
UDI-Public08714729874812
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2025
Device Model NumberM0067913600
Device Catalogue Number791-360
Device Lot Number0030996982
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2023
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale